MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 7-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 7-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J488G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported a breakage needle issue.One opened box with seven unopened samples was received for analysis.The complaint sample was not returned for evaluation.During the visual inspection of seven samples, no defects were found on the packages.The samples were opened and the swage and attachment area were noted to be as expected; also, the tip and body of the needles were examined under magnification and no defects, damage or needle breakage were found.Besides, also, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the samples conditions, no performance - breakage needle was found.Representative samples returned to support investigation of 3 device issues captured in reports 2210968-2019-88076, 2210968-2019-88077.Analysis results have been included in reports for each.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture needle broke.It is unknown if another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VCL CT BRD UD 18IN 7-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9116430
Report Number2210968-2019-88078
Device Sequence Number13898967
Product Code GAM
UDI-Device Identifier10705031040410
UDI-Public10705031040410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberJ488G
Device Lot NumberPCZ304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2019
Initial Report FDA Received Date09/25/2019
Patient Sequence Number1